MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48002
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a left arm fistula declotting, the outer cannula of four micropuncture transitionless stiffened cannula access sets stretched.The devices were used to facilitate the advancement of a benston wire.The outer cannulas each stretched as they were removed over the bentson wire.No resistance was felt during removal of the devices.The procedure was completed using a fifth device of the same type.A section of the device did not remain inside the patients body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received.Three devices were returned for evaluation.The first was a catheter shaft returned with no hub; the device was lodged on a wire guide.The second was returned with both inner and outer catheters which would not stay connected and were easy to pull apart.The third device displayed an elongated outer catheter.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Event description: as reported, during a left arm fistula declotting, the outer cannula of four micropuncture transitionless stiffened cannula access sets stretched.The devices were used to facilitate the advancement of a benston wire.The outer cannulas each stretched as they were removed over the bentson wire.No resistance was felt during removal of the devices.The procedure was completed using a fifth device of the same type.Three devices were returned for evaluation.The first was a catheter shaft returned with no hub; the device was lodged on a wire guide.The second was returned with both inner and outer catheters which would not stay connected and were easy to pull apart.The third device displayed an elongated outer catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a visual inspection of the returned devices was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), manufacturing instructions, the instructions for use (ifu), and quality control data.Three partial components from three micropuncture transitionless stiffened cannula access sets were returned for investigation.The first was a catheter shaft with no hub lodged on a wire guide.The second had both inner and outer catheters; the hubs would not stay connected and were easy to pull apart.The third had an elongated outer catheter.The affected components are supplied to cook from an external supplier.The supplier reviewed the manufacturing process for the sheath involved in this complaint and found that the lot information does not indicate any anomalies during the manufacturing process that would contribute to either failure mode described in this complaint.The insert molded hubs are inspected with a gage to verify dimensional compliance and the product is subjected to tensile testing.The product is designed to elongate prior to failure to signal to the user that excessive tensile force has been applied to the sheath assembly.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted.There are 100% inspection activities in place to identify these failures prior to distribution.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿ ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Based on the available information, cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12414485
Report Number1820334-2021-02100
Device Sequence Number17643424
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)220809(10)9939672
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2022
Device Model NumberG48002
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number9939672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer09/23/2021
12/27/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date10/19/2021
01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK BENTSON WIRE GUIDE; COOK BENTSON WIRE GUIDE
Patient SexMale